Hail, Tioga
- When
- June 30, 1:40 PM EST
- Where
- Tioga County, Owego
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.100, -76.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 30, 10:10 AM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1110 AM EDT FRI JUN 30 2006 .AVIATION (30/12Z TO 31/12Z)... MVFR CONDS EXIST ACROSS KSYR/KUCA/KITH/KBGM THRU 14Z THIS MORNING. OCNL MVFR VSBYS EXPECTED AT KELM/KBGM BTWN 12Z-14Z BEFORE IMPROVING. SCTD CIGS EXPECTED TO DEVELOP AT ALL SITES LATE THIS MORNING...BCMG BKN AROUND 19Z. OCNL CB AT KSYR/KUCA...WITH ANY STORMS ISOLD ACROSS NORTHERN TAF SITES. MVFR/IFR VSBYS EXPECTED AGAIN AT MOST SITES AFTER 08Z. && .SHORT TERM (TODAY - SUNDAY)... UPDATE...SHORT WAVE MOVING ACROSS LAKE HURON ATTM WILL CROSS NRN PTN OF CWA THIS AFTERNOON. FEATURE CONTINUES TO INITIATE CONVECTION ACROSS SRN ONTARIO, ALTHOUGH ACTIVITY WEAKENING PAST COUPLE OF HOURS. SHORT WAVE WILL CROSS CWA DURING MAX HEATING WITH BEST DYNAMICS OVER NRN ZONES. UPDATED GRIDS/ZONES TO INCLUDED SCATTERED SHRA/TSRA OVER NRN PTN OF CWA AND LEFT REMAINING CWA WITH CHC/SCHC. MID LEVEL WIND FIELDS AND 0-3 KM BULK SHEAR SUFFICIENT TO SUPPORT SOME SEVERE CONVECTION WITH GREATEST THREAT HAIL DUE TO LOW WET BULB ZERO AND DAMAGING WINDS. LIMITING FACTOR IS INSTABILITY WITH CAPES LESS THAN 700 J/KG SO ANY SEVERE CONVECTION THAT DOES DEVELOP SHOULD BE RATHER LIMITED. RRM CHANGES OCCURRING WITH UL TROF OVER CWA EARLY THIS MORNING. SHORT WAVE THAT FIRED OFF CONVECTION THURSDAY NOW MOVING EAST INTO NEW ENGLAND. ANOTHER SHORT WAVE OVER LAKE HURON WILL DROP SE SETTING OFF MORE CONVECTION THIS AFTN AND EVE. ANOTHER MARGINAL DAY FOR SEVERE TS. DECENT SHEAR BUT LONG NARROW CAPE AND MARGINAL INSTABILITY. CONVECTION WILL START TO GO EARLY AFTN WHICH IS NOT OPTIMAL. BEST CHC FOR TS AND SEVERE IN CWA IN NY. A BREAK ON SATURDAY AS UL HEIGHTS BUILD. THE UL TROF MOVES EAST AND LIFTS. UL PATTERN SHIFTS TO A FASTER NEAR ZONAL FLOW. WITH WEAK RIDGE SATURDAY AND WAA TEMPS WILL BE ABOVE NORMAL WITH 80S. MAY BE THE WARMEST AND DRIEST DAY OF RECENT AND INTO NEXT WEEK. ANOTHER SHORT WAVE COMBINED WITH A STRONG FRONT MOVES THROUGH SAT NGT POSSIBLE WITH TS AGAIN. A FSC LOW TRACK E ACROSS SRN CANADA. PARTS OF THE FAR NORTH MAY BE AIDED BY RIGHT REAR QUAD OF UL JET. NAM AND GFS MODELS HAVE LIKELY POPS IN NY AND CHC IN PA SO HAVE FOLLOWED. RAINFALL AMOUNTS COULD BE OVER AN INCH. SUNDAY LINGERING SHOWERS AND THUNDERSTORMS AS FRONT PUSHES SLOWLY SOUTH. && .HYDROLOGY... RIVER FLOODING CONTINUES ACROSS MOST OF THE CWA. ALL POINTS ARE FALLING. THE DELAWARE BASIN WILL BE WARNING FREE AROUND MIDDAY WHEN HAWLEY AND HALE EDDY FALL BELOW FS. SUSQUEHANNA WILL BE SLOWER TO FALL BELOW FS. SOME POINTS WILL STILL BE OVER SATURDAY. BASIN AVERAGED PRECIP THIS AFTN AND EVE FOLLOWED BY MORE SAT NGT WILL NOT BE ENOUGH TO CAUSE RISES ON THE MAIN STEM. WITH THE WET GROUND AND HIGH STREAMS LOCALIZED AREAS COULD HAVE FLASH FLOODING THIS PM. FLASH FLOOD GUIDANCE REMAINS LOW...ESPECIALLY IN NE PA AND THE SUSQUEHANNA REGION AND CATSKILLS OF NY. && .LONG RANGE (SUNDAY - THURSDAY)... A SERIES OF WEAK DISTURBANCES IN A FAST WEST-NORTHWEST FLOW WILL KEEP A CHC OF THUNDERSTORMS IN THE FORECAST SUNDAY THROUGH WEDNESDAY WITH NEAR SEASONABLE TEMPERATURES EXPECTED. LATEST GFS RUNS INDICATE THAT A PUSH OF DRY...SLIGHTLY COOLER AIR MAY ARRIVE WEDNESDAY OR THURSDAY... OTHERWISE CHC POPS ARE IN THE FORECAST THRU WEDNESDAY. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...RIVER FLOOD WARNINGS CONTINUE ON THE SUSQUEHANNA...CHENANGO...AND WEST BRANCH DELAWARE. .PA...RIVER FLOOD WARNINGS CONTINUE ON THE NORTH BRANCH OF THE SUSQUEHANNA...WEST BRANCH DELAWARE AND LACKAWAXEN. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 348 AM EDT FRI JUN 30 2006 NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-010800- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 348 AM EDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT RIVER FLOODING WILL CONTINUE AT MANY POINTS. SEE THE FLOOD STATEMENTS. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS HEAVY RAINFALL... ESPECIALLY IN NEW YORK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RIVER FLOODING WILL CONTINUE AT MANY POINTS. SEE THE FLOOD STATEMENTS. SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF MORE THAN ONE INCH. NYZ009-015>018-022>025-036-037-044-010800- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- 348 AM EDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF MORE THAN ONE INCH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1253 PM EDT FRI JUN 30 2006 NYZ009-301800- NORTHERN ONEIDA NY- 1253 PM EDT FRI JUN 30 2006 * AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED NEAR ALDER CREEK...AND MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HINCKLEY AT 100 PM EDT...
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 225 PM EDT FRI JUN 30 2006 NYZ055-301900- TIOGA NY- 225 PM EDT FRI JUN 30 2006 * AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED NEAR CANDOR...AND MOVING SOUTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CATATONK AND WELTONVILLE AT 235 PM EDT... LOUNSBERRY AND TIOGA CENTER AT 240 PM EDT... OWEGO AT 245 PM EDT... FOSTER AT 255 PM EDT... APALACHIN AND CAMPVILLE AT 300 PM EDT... SEEK SHELTER IF YOU ARE IN THE PATH OF THIS STORM.
The Binghamton radar (KBGM), 26 km away, was scanning. The volume nearest the first event began at 18:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5516186.